Daily Archives: November 18, 2015

Featured Stories

Smith & Nephew Recalls Metal-on-Metal Hip Implant Component

Medical device maker, Smith & Nephew, just issued a recall for a metal-on-metal hip implant component, a part of one of its all-metal hip replacement systems.

Read More

Majority of Metal-on-Metal Hip Implant Failures Occur within Two Years, Study Finds

A newly published metal-on-metal hip replacement study is reporting that the majority of failures occur early, within two years of surgery. The study, published in the journal Orthopedics, is just the latest to indicate that close follow-up of metal-on-metal hip implant patients is warranted.

Read More

E-cigarettes Could Increase Risk of Lung Infections

E-cigarettes Could Increase Risk of Lung Infections

New research suggests the liquid used in electronic cigarettes could increase the risk of viral lung infections, regardless of whether it contains nicotine.

Read More

Study Linking Z-Pak to Increased Death Risk Being Reviewed by FDA

The U.S. Food & Drug Administration (FDA) is reviewing a new study that reported an increased risk of sudden, heart-related deaths among people using the antibiotic Zithromax (azithromycin), known popularly as Z-Pak. In a statement issued late yesterday, the FDA said patients being treated with Zithromax should not stop taking ...

Read More

New York Man Claims Biomet Metal-on-Metal Hip Implant Caused Pain, Disability

A New York man claims his metal-on-metal hip implant was defective and required replacement within a year of receiving it. This has left him facing a lifetime of pain, disability, and rising medical costs.

Read More

Conspiracy Claims in Talcum Powder Case Survive Motion to Dismiss

Conspiracy Claims in Talcum Powder Case Survive Motion to Dismiss

E. District of Missouri denied motion to dismiss conspiracy claims. Lawsuit alleges the defendants conspired to misrepresent true dangers with use of talcum powder.

Read More

Transvaginal Mesh a Nightmare for Thousands of Women

Thousands of women who have received transvaginal mesh surgical implants to treat stress urinary incontinence (SUI) and pelvic organ prolapse (POP) are now living a nightmare, thanks to debilitating pain, bleeding, infection and other serious complications. According to the Sun-Sentinel, many of the women injured by transvaginal mesh claim ...

Read More

Newly-Filed Plavix Lawsuits Claim Drug Caused Gastrointestinal Bleeds, Cerebral Hemorrhage, and TTP

The manufacturer of Plavix continues to be named in lawsuits alleging the blood thinner caused some patients to suffer from serious bleeding side effects. Most recently, the national law firm of Parker Waichman LLP filed nine Plavix bleeding lawsuits in state court in New York.

Read More

Lawsuit Alleges Plavix Caused Oklahoma Man to Suffer Multiple Stomach Bleeds

Another lawsuit has been filed over adverse Plavix side effects. The lawsuit, filed by national law firm Parker Waichman LLP, alleges that the blood thinner, Plavix (clopidogrel), caused an Oklahoma man to suffer from multiple stomach bleeds.

Read More

West Virginia Man Claims Metal-on-Metal DePuy Pinnacle Hip Replacement Led to Pain, Elevated Cobalt Levels

A West Virginia man fitted with a metal-on-metal version of DePuy Orthopaedics’ Pinnacle Hip Implant System has filed suit against the company and its parent, Johnson & Johnson, alleging the device caused him to suffer pain and elevated cobalt levels. The Plaintiff is being represented by the national law ...

Read More

Underactive Thyroid Reported in Some Infants after Use of Iodine-containing Contrast Agents for Medical Imaging

Underactive Thyroid in Some Infants Using Iodine Contrast

The Food and Drug Administration (FDA) has issued a safety communication advising that rare cases of underactive thyroid have been reported in infants after the use of “contrast dye,” for X-rays and other medical imaging procedures. In all of the … Continue reading

Posted in Health Concerns, Pharmaceuticals | Tagged , , , , , |

© 2005-2018 Parker Waichman LLP ®. All Rights Reserved.